Ibuprofen — Would It Be Okay for Me to Go on It for a Short Period of Time?

Discussion in 'Support' started by Thericker, Jan 29, 2016.

tinnitus forum
    1. Thericker

      Thericker Member

      Tinnitus Since:
      01/2010
      Hi all,

      Don't know if you are familiar with my story. But I had horrible tinnitus 5 years ago. Completely disappeared one day. Recently in October I started having some hearing distortion mixed w some mild tinnitus. Tinnitus went away again but the sound distortion remained until 9 days ago when I had a filling filled, a day or two later my hearing returned to normal. Great news, right? ! Yes BUT of course due to the dental injection I have now been suffering with trismus (form of lock jaw)They are telling me I have to take ibuprofen for the inflammation. Since my original onsite w T I have avoided everything that could be a possible cause. I suspect my original T was due to antibiotics I was given for bacterial meningitis as it started shortly after I was released from the hospital. Since I believe it was drug-induced would it be OK for me to go on ibuprofen for a short period of time? Anyone with any knowledge of this please help
       
    2. Jahhsoul
      Curious

      Jahhsoul Member

      Location:
      Spain
      Tinnitus Since:
      9/24/2015
      Cause of Tinnitus:
      Unkown (not acute acoustic trauma).
      Here a list of no ototoxic drugs for inflamation (Sry but the source is in Spanish):
      ACECLOFENACO
      CLONIXINATO DE LISINA
      DEXIBUPROFENO
      DEXKETOPROFENO
      DIACEREINA
      FEPRAZONA
      ISONIXINA
      LORNOXICAM
      MEFENAMICO, ÁCIDO
      MELOXICAM
      NIFLÚMICO, ÁCIDO
      TENOXICAM

      Your T dissapeared, how many days after the onset?
       
    3. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Anti inflammatory's like ibuprofen can cause tinnitus so I am not sure what your reaction would be for a short course.
      Any spike in your tinnitus should be short lived....lots of love glynis
       
    4. bill 112
      Studious

      bill 112 Member

      Location:
      Republic Of Ireland
      Tinnitus Since:
      02/2012
      Cause of Tinnitus:
      Noise exposure
      I began taking Ibuprofen for a few weeks in October to help with my H,had no other choice really as my ears felt like they were swollen,it went from my ears the whole way down my jaw and Paracetomol wasn't helping.It made a HUGE difference!Anytime I heard a sound that hurt and I could feel the pain coming on again I would take an Ibuprofen and the pain would disappear completely,closest I've come to being H free in quite some time.During my time takeing them I noticed no difference to my T at all but of course everyone's different.It was only when I learnt that they are potentionally Ototoxic that I stopped takeing them.Only my two cents worth hope it helps.
       
    5. Doc had me take ibuprofen for earache. I took 200mg a couple or three times a day. (before I knew any better I would take 800mg 4 times a day) It did mildly increase T while I was taking it. Back to normal when I stopped.

      At a later visit I explained the issue and asked what I should do in the future. He answer very much surprised me. He suggested aspirin in relatively small doses. With hind sight this makes some sense. High dose aspirin can do bad things to hearing but my sense is that T associated with reasonable doses of aspirin goes away after you stop taking aspirin. I am not a doctor and your mileage may vary of course. (I have not had the need to use asprin since the conversation, but I think I will try it.)
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.